Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 3, 2020, 12:54 AM CST for Clay County, Richland County, Illinois. It took effect at Mar 3, 2020, 4:11 AM CST. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2020, 12:54 AM CST (06:54 UTC)
- In effect from
- Mar 3, 2020, 4:11 AM CST
- Expired
- Mar 6, 2020, 3:10 AM CST
- In force
- 71 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
597
WGUS43 KILX 030654
FLWILX
Flood Warning
National Weather Service Lincoln IL
1254 AM CST Tue Mar 3 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties.
.Rainfall of a half to 1 inch fell over the Little Wabash River
basin Monday evening, resulting in additional rises on the
river. Minor flooding is expected near Clay City later this
morning as a result.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-032053-
/O.NEW.KILX.FL.W.0018.200303T1011Z-200304T0656Z/
/CLAI2.1.ER.200303T1011Z.200303T1800Z.200304T0056Z.NO/
1254 AM CST Tue Mar 3 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From early this morning until late tonight.
* At 1245 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by sunrise and crest near
18.1 feet later this morning. The river will fall below flood
stage this evening.
* Impact...At 18.0 feet, water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 17.6 Tue 1 AM 17.2 14.7 12.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Geelhart8 follow-up statements
897
WGUS83 KILX 031120
FLSILX
Flood Statement
National Weather Service Lincoln IL
520 AM CST Tue Mar 3 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040120-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200305T2100Z/
/CLAI2.1.ER.200303T0832Z.200304T0000Z.200305T1500Z.NO/
520 AM CST Tue Mar 3 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday afternoon.
* At 445 AM Tuesday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
early tomorrow morning. The river will fall below flood stage
Thursday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 18.5 Tue 5 AM 19.4 18.2 16.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp298
WGUS83 KILX 031536
FLSILX
Flood Statement
National Weather Service Lincoln IL
936 AM CST Tue Mar 3 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040535-
/O.CON.KILX.FL.W.0018.000000T0000Z-200305T2100Z/
/CLAI2.1.ER.200303T0832Z.200304T0600Z.200305T1500Z.NO/
936 AM CST Tue Mar 3 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Thursday afternoon.
* At 845 AM Tuesday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by
early tomorrow morning. The river will fall below flood stage
Thursday morning.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 18.9 Tue 9 AM 19.4 18.2 16.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp017
WGUS83 KILX 040116
FLSILX
Flood Statement
National Weather Service Lincoln IL
716 PM CST Tue Mar 3 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-041515-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T0730Z/
/CLAI2.1.ER.200303T0832Z.200304T0600Z.200306T0130Z.NO/
716 PM CST Tue Mar 3 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Thursday night.
* At 645 PM Tuesday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by
tomorrow morning. The river will fall below flood stage Thursday
evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 19.5 Tue 7 PM 19.8 19.3 16.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25404
WGUS83 KILX 041445
FLSILX
Flood Statement
National Weather Service Lincoln IL
845 AM CST Wed Mar 4 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-050444-
/O.CON.KILX.FL.W.0018.000000T0000Z-200306T0730Z/
/CLAI2.1.ER.200303T0832Z.200304T1800Z.200306T0130Z.NO/
845 AM CST Wed Mar 4 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Thursday night.
* At 745 AM Wednesday the stage was 19.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by this
afternoon. The river will fall below flood stage tomorrow evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 19.8 Wed 8 AM 19.3 16.8 14.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp658
WGUS83 KILX 050123
FLSILX
Flood Statement
National Weather Service Lincoln IL
723 PM CST Wed Mar 4 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-051522-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T0900Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0300Z.NO/
723 PM CST Wed Mar 4 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Thursday night.
* At 645 PM Wednesday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Little Wabash River
Clay City 18 19.7 Wed 7 PM 19.1 17.3 15.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37516
WGUS83 KILX 051447
FLSILX
Flood Statement
National Weather Service Lincoln IL
847 AM CST Thu Mar 5 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-060447-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T1400Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0800Z.NO/
847 AM CST Thu Mar 5 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday morning.
* At 745 AM Thursday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 19.3 Thu 8 AM 17.6 15.3 13.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp277
WGUS83 KILX 060118
FLSILX
Flood Statement
National Weather Service Lincoln IL
718 PM CST Thu Mar 5 2020
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-061500-
/O.EXT.KILX.FL.W.0018.000000T0000Z-200306T1500Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0900Z.NO/
718 PM CST Thu Mar 5 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Friday morning.
* At 645 PM Thursday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 18.7 Thu 7 PM 17.7 15.2 13.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37839
WGUS83 KILX 060910
FLSILX
Flood Statement
National Weather Service Lincoln IL
310 AM CST Fri Mar 6 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-060940-
/O.CAN.KILX.FL.W.0018.000000T0000Z-200306T1500Z/
/CLAI2.1.ER.200303T0832Z.200304T1430Z.200306T0633Z.NO/
310 AM CST Fri Mar 6 2020
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 245 AM Friday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1233 AM Friday.
* Forecast...The river will continue to fall to 15.2 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 17.6 Fri 3 AM 15.2 13.2 11.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 11:49 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 2, 11:49 PM CST, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1149 PM CST Mon Mar 2 2020 .SYNOPSIS... Issued at 158 PM CST Mon Mar 2 2020 A weak cold front moved through the area this morning and should exit the state this afternoon. A few weak disturbances may impact the area this week with low precipitation chances, but overall the week should be mostly dry and mild. && .UPDATE... Issued at 849 PM CST Mon Mar 2 2020 Updated the forecast to include thunder in southeast IL and to tweak overnight low temperatures in a few spots. The latest satellite and lightning graphics indicate that isolated thunderstorms have moved into parts of SE Illinois from Effingham to Flora. Many of the short range models and the HREF from earlier today indicate that MUCAPEs of 200-400 can be expected in SE Illinois the rest of the next 3 hours or so. Thus, updated the grids to include isolated thunderstorms with the likelihood of showers south of I-70 until midnight. After midnight, the instability wanes considerably, so will gradually end the showers from NW to SE. The KILX radar was also showing some spotty showers in parts of central and eastern IL. However, the vast majority of this is virga coming out of a mid-level cloud deck. The 00z KILX sounding confirms this with plenty of dry air in the lowest 10-12kft of the atmosphere. As the night progresses, gradual clearing of the mid and low clouds will occur, with mainly cirrus hanging around. Overnight lows look good with this scenario, so only minor adjustments were made. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 201 PM CST Mon Mar 2 2020 Cold front has pushed southeast of forecast area this afternoon. Front is slowing in response a a wave on the boundary pushing northeast from northern Arkansas. Low clouds have been hanging on from KPRG to KMTO to K1H2 and southward. As wave approaches some precip will likely develop back into southeastern forecast area this evening. Once the wave moves up the boundary early Tuesday, rain chances should diminish quickly. The trough axis should move east of the area by Tuesday afternoon bringing Mostly Sunny skies and rebounding temperatures back into the 50s. .LONG TERM...(Tuesday night through Monday) ISSUED AT 201 PM CST Mon Mar 2 2020 Tuesday Night a weak disturbance diving down the backside of the broad east coast trough may be sufficent to produce a flurry or sprinkle from Bloomington through Peoria and Galesburg. However, the consensus of models suggest the best chances for any measurable snow should be north of the forecast area. Next disturbance dives into the trough Thursday Night. Models differ on strength of wave and how much moisture it has to work with. NBM did give some slight chance PoPs and will leave alone for now, but will need to watch Thursday afternoon and Friday closely for the need to be more aggresive with snow/rain potential. Fairly decent cold advection is expected following the wave and brisk winds will combine with substantially cooler temps to make it feel quite cold Friday before ridging builds in and a warming trend develops for the weekend. 12z ECMWF indicates almost a 20C upward swing in 850 temps between Friday morning and Monday morning. Models in pretty good agremeent with a southern stream system impacting the Midwest Monday that should be able to tap significant amounts of Gulf moisture. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1149 PM CST Mon Mar 2 2020 VFR conditions can be expected in central IL during the 24 hour TAF period. A few locations in eastern Illinois from KCMI-KMTO and eastward will be flirting with MVFR ceilings for a few hours tonight from 06-09z, but will keep them just above that level for now as low pressure near the SW IN/western KY continues to shift eastward. The main TAF focus continues to be the increasing winds late Tuesday into Tuesday afternoon. Forecast soundings continue to indicate an increase in low level momentum transfer as mixing starts to occur below 5kft after 16z. The result will be west winds gusting to around 30-35 kts across central and eastern IL. The winds will begin to show weakening signs by 22-23z as the momentum transfer and surface gradient slackens. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Miller SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Miller
Hazardous weather outlook, Mar 2, 3:01 PM CST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CST Mon Mar 2 2020 ILZ036-040-041-047-032115- Cass-Fulton-Mason-Schuyler- 301 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding is occurring along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Minor flooding will continue along the Illinois River from Havana to Beardstown through the week. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-042>046-048>057-061>063-066>068-071>073-032115- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Knox-Lawrence-Logan-Macon-Marshall- McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Richland-Sangamon- Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 301 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:18 AM CST | Special Weather Statement | ILX | Crawford, Lawrence, Richland | 42 min |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.